MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number SX*FMA0640RN
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided, age & date of birth - requested, not provided, patient sex - requested, not provided, weight - requested, not provided, ethnicity - requested, not provided, race - requested, not provided, implanted date: device was not implanted, explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the involved r2p misago was used during the procedure.The physician noted need for an sfa stent during a lower extremity runoff.When tech was preparing to load r2p misago stent on to the wire they noted that the outer deployment sheath was pulled back slightly and the distal end of the r2p misago was exposed and was nearly beginning to deploy.The stent was not introduced into the body.A second stent was opened and used without issue.There was no patient complication, the case was completed without complication.The patient's condition was stable.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that that the stent had been dislocated from the catheter.The thumb wheel was found locked.Visual inspection of the stent revealed that it had been elongated; however, no break or no deficient part was confirmed.Magnifying inspection of the sliding part found a bent part at approximately 51 mm from the distal end and a buckled part at approximately 74 mm from the distal end.Based on the generation of buckling, it is likely that some compressing force in the proximal direction was applied to that area.The outer diameter was measured near the deformed sections and confirmed to meet the manufacturer control criteria.No anomaly in outer diameter was observed.X-ray fluoroscopic inspection of the handle revealed that the thumb wheel had not been rotated.Reproductive testing was performed with current product samples.The sliding part and the intermediate shaft were hold, and then the sliding part was pulled.As a result, the catheter shaft became curved; however, the sheath was not moved, the stent was not expanded.The distal tip and the sliding part were hold, and then the sliding part was pulled.As a result, sheath was moved, and the stent was expanded.Ifu states: if you see a gap between the sliding part tip and the catheter tip, move the sliding part to eliminate the gap.Stop using the stent system immediately if the gap cannot be eliminated by moving the sliding part.(this could cause adverse events, such as vessel damage.) based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the sheath might have been moved due to some factors and the stent might have self-expanded accordingly.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10157477
Report Number9681834-2020-00097
Device Sequence Number11729312
Product Code NIP
UDI-Device Identifier04987350727480
UDI-Public04987350727480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberSX*FMA0640RN
Device Catalogue NumberSXR06040R
Device Lot Number190109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1